Alert archive / Minnesota / Flash Flood Warnings in 2025

Flash Flood Warning 8, NWS Grand Forks, ND

July 23, 2025Beltrami County, Minnesota

NWS Grand Forks, ND issued this flash flood warning at Jul 23, 2025, 5:59 AM CDT for Beltrami County, Minnesota. It was in force for 3 hr. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 23, 2025, 5:59 AM CDT (10:59 UTC)
Expired
Jul 23, 2025, 8:31 AM CDT
In force
3 hr
Issued by
NWS Grand Forks, ND
Area
Storm-based polygon
Flood severity
None

County Beltrami County, MN

The radar

The Fargo/Grand Forks radar (KMVX), 185 km from the middle of the area, began a volume at 10:59 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 23, 6:45 AM CDTFLASH FLOODBemidji, MNStreet flooding reported by Emergency Manager. Roads have since reopened.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 46 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

International Fa, MN (KINL), launched 00:00Z, 11.0 hours before the alert went out and 168 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, International Fa, MN at 00:00Z on 2025-07-23Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 926 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, International Fa, MN at 00:00Z on 2025-07-23The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 124 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
926 J/kg
Mixed-layer CIN
-25 J/kg
Mixed-layer LCL
931 m above ground
0-6 km bulk shear
44 kt
0-1 km storm-relative helicity
124 m²/s²
0-3 km storm-relative helicity
172 m²/s²
Significant tornado parameter
0.7
Supercell composite
6.2

Open this sounding in Storm Lab

The text

As transmitted.

698 
WGUS53 KFGF 231059
FFWFGF
MNC007-231700-
/O.NEW.KFGF.FF.W.0008.250723T1059Z-250723T1700Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Grand Forks ND
559 AM CDT Wed Jul 23 2025

The National Weather Service in Grand Forks has issued a

* Flash Flood Warning for...
  Southern Beltrami County in north central Minnesota...

* Until noon CDT Wednesday.

* At 559 AM CDT, Doppler radar indicated thunderstorms producing 
  heavy rain across the warned area. Rainfall of 1 to 3 inches in a 
  short duration. Flash flooding is ongoing or expected to begin 
  shortly.

  HAZARD...Flash flooding caused by thunderstorms.

  SOURCE...Radar.

  IMPACT...Flash flooding of poor drainage and low-lying areas.

* Some locations that will experience flash flooding include...
  Bemidji

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Safety message - Turn around, don't drown. Don't travel through 
flooded areas. Most flood deaths occur in vehicles.

Be aware of your surroundings and do not drive on flooded roads.

&&

LAT...LON 4752 9479 4743 9478 4743 9493 4751 9496
      4752 9496

FLASH FLOOD...RADAR INDICATED
EXPECTED RAINFALL RATE...1-3 INCHES IN 3 HOURS

$$

TG
1 follow-up statement
892 
WGUS73 KFGF 231331
FFSFGF

Flash Flood Statement
National Weather Service Grand Forks ND
831 AM CDT Wed Jul 23 2025

MNC007-231341-
/O.CAN.KFGF.FF.W.0008.000000T0000Z-250723T1700Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Beltrami MN-
831 AM CDT Wed Jul 23 2025

...FLASH FLOOD WARNING IS CANCELLED FOR SOUTHERN BELTRAMI COUNTY...

The heavy rain has ended. Flooding is no longer expected to pose a 
threat. Please continue to heed remaining road closures.

A Flood Watch remains in effect until 700 AM CDT Thursday for 
portions of Minnesota and southeast North Dakota.

&&

LAT...LON 4752 9479 4743 9478 4743 9493 4751 9496
      4752 9496

$$

Rafferty

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Grand Forks, ND wrote its last area forecast discussion before this flash flood warning went out at Jul 23, 5:44 AM CDT, 15 minutes earlier. Its key messages:

  • A few lingering strong storms are possible this morning in west central Minnesota. Lightning, hail, and localized flash flooding will be the primary concerns.
  • There is a 1 in 5 chance for severe thunderstorms this afternoon in parts of west central Minnesota. Hazards could include large hail, damaging wind gusts, and an isolated tornado. Localized flash flooding is possible.
  • There is a 1 in 5 chance for severe thunderstorms Friday afternoon and evening.
Area forecast discussion, Jul 23, 5:44 AM CDT, 15 minutes before
Area Forecast Discussion
National Weather Service Grand Forks ND
544 AM CDT Wed Jul 23 2025

.KEY MESSAGES...

- A few lingering strong storms are possible this morning in
  west central Minnesota. Lightning, hail, and localized flash
  flooding will be the primary concerns.

- There is a 1 in 5 chance for severe thunderstorms this
  afternoon in parts of west central Minnesota. Hazards could
  include large hail, damaging wind gusts, and an isolated
  tornado. Localized flash flooding is possible.

- There is a 1 in 5 chance for severe thunderstorms Friday
  afternoon and evening.

&&

.DISCUSSION...
Issued at 544 AM CDT Wed Jul 23 2025

...Synopsis...

A slow moving cold front continues to push southeastward this
morning, with a weak shortwave bringing moisture into the area
preceding the front. The upper pattern will gradually shift,
becoming slightly more zonal in the coming days, with occasional
shortwaves traversing the upper bounds of a relatively flat H5
ridge. This will bring rain chances into portions of the Northern
Plains and Upper Midwest late Friday as one of these stronger waves
move through the area. Shortwave ridging will allow temperatures to
climb into the 80s to near 90 degrees Saturday into Sunday ahead of
another system. A deeper trough brings better rain and thunderstorm
chances Sunday into Monday, with localized heavy rain possible.
Cooler temperatures prevail heading into early next week, with highs
in the middle to upper 70s.

...Severe T-Storms and Flash Flooding Possible This Afternoon...

Instability remains quite high today in the warm sector ahead of a
slow moving cold front. This morning, the front has progressed well
into the central Red River Valley and northwest Minnesota, and will
continue slowly southeastward through the day. SBCAPE ahead of the
front will range from 2500 to 3500 J/Kg, with a shear profile
favorable for supercell development. PW values continue to climb
towards near record values, ranging from 2.05 to 2.20 inches in
model soundings. Any convective activity that remains over an area
for an extended period of time could potentially lead to flash
flooding due to very high rainfall rates. The main uncertainty will
be whether or not the front clears the area prior to reaching peak
heating and instability early this afternoon. CAMs have been too
progressive in previous days, and likely still show some bias
towards faster movement. The primary area of concern will be Wilkin,
Grant, Otter Tail, and Wadena Counties during the early to mid
afternoon hours. Hazards could include large hail, damaging wind
gusts, isolated tornadoes, and flash flooding.

...Isolated Severe T-Storms Possible Friday...

H7 shortwave moves across the Northern Plains heading into Friday,
with good moisture and lapse rates in the antecedent environment.
Afternoon SBCAPE values range from 2500 to 3500 J/Kg in model
soundings, with good low to mid level shear. Deep layer shear looks
rather weak in the current guidance. PW values will remain rather
high, generally ranging from 1.7 to 2.0 inches, thus allowing a
mention of high rainfall rates and potential flash flooding.

&&

.AVIATION /06Z TAFS THROUGH 06Z THURSDAY/...
Issued at 1130 PM CDT Tue Jul 22 2025

Thunderstorm chances continue to increase for each of the TAF
locations, but uncertainty on the coverage through the
overnight period. Chances for each TAF location through 12-15z
and diminish from west to east. IFR to MVFR ceilings are
expected underneath any thunderstorm, and MVFR to VFR under any
cloud cover this evening and overnight. Near and in
thunderstorms winds may become erratic and strong, with
frequent lightning and the chance for hail. Conditions improve
for TAF locations west to east after 15z through tomorrow
afternoon. VFR conditions expected post 23z for all TAF
locations.

&&

.FGF WATCHES/WARNINGS/ADVISORIES...
ND...Flood Watch from 3 PM CDT this afternoon through Thursday
     morning for NDZ039-049-052-053.
MN...Flood Watch from 3 PM CDT this afternoon through Thursday
     morning for MNZ002-003-017-022>024-027>032.

&&

DISCUSSION...Lynch
AVIATION...Spender
Hazardous weather outlook, Jul 22, 3:20 PM CDT, 14 hours 39 minutes before
Hazardous Weather Outlook
National Weather Service Grand Forks ND
320 PM CDT Tue Jul 22 2025

MNZ004>007-NDZ016-024-026-027-232030-
Kittson-Roseau-Lake Of The Woods-West Marshall-Eastern Walsh-Eddy-
Nelson-Grand Forks-
320 PM CDT Tue Jul 22 2025

This hazardous weather outlook is for portions of eastern North
Dakota and northwest Minnesota.

.DAY ONE...This Afternoon and Tonight

There is a level 1 out of 5 risk for severe thunderstorms this
afternoon and evening. Hazards include large hail of 1 inch or
higher, and damaging wind gusts to 60 mph. Localized flash
flooding is possible.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday

Thunderstorms are possible once more Friday into Saturday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be required tonight.

MNZ001>003-008-009-013>017-022>024-027>032-040-NDZ028>030-038-039-
049-052-053-232030-
West Polk-Norman-Clay-East Marshall-North Beltrami-Pennington-
Red Lake-East Polk-North Clearwater-South Beltrami-Mahnomen-
South Clearwater-Hubbard-West Becker-East Becker-Wilkin-
West Otter Tail-East Otter Tail-Wadena-Grant-Griggs-Steele-Traill-
Barnes-Cass-Ransom-Sargent-Richland-
320 PM CDT Tue Jul 22 2025

This hazardous weather outlook is for portions of eastern North
Dakota, west central and northwest Minnesota.

.DAY ONE...This Afternoon and Tonight

There is a 2 of 5 risk for severe thunderstorms today for portions
of eastern North Dakota, northwest Minnesota, and west central
Minnesota. Hazards could include Damaging wind gusts of 70 mph or
higher, large hail up to 2 inches in diameter, and isolated
tornadoes. Localized flash flooding is possible.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday

Thunderstorms are possible once more Friday into Saturday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be required tonight.

NDZ006>008-014-015-054-232030-
Towner-Cavalier-Pembina-Benson-Ramsey-Western Walsh-
320 PM CDT Tue Jul 22 2025

This hazardous weather outlook is for portions of eastern North
Dakota.

.DAY ONE...This Afternoon and Tonight

Isolated strong to severe thunderstorms are possible today.
Hazards could include hail up to nickels and wind gusts up to 55
mph.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday

Thunderstorms are possible once more Friday into Saturday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be required tonight.

The office that day

Everything else NWS Grand Forks, ND issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 22, 7:31 PM CDTSevere Thunderstorm WarningFGFGrant59 min
Jul 23, 4:54 AM CDTFlood WatchFGFBecker, Beltrami, Clay, Clearwater, Hubbard, Mahnomen and 4 more10 hr

Nearby

Flash Flood Warnings in Minnesota, 2025Every flash flood warning in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.